18 Endeavor, Suite 200, Irvine, CA

How to differentiate between bruises and necrosis?

Cosmetic Treatments QuestionsCategory: VolbellaHow to differentiate between bruises and necrosis?
A patient asked 2 years ago
Hello I got HA volbella injected yesterday 0,7 cc. My lip was very swollen in the afternoon. I didn t feel pain. There is also 2 big bruises. One in the upper right lip and the other in the lower left lip. I put some arnica and ice. I also took benadryl and reactine. The swelling is better. But the coloration of the 2 bruises is worrying me. I hope this is not necrosis. I will see my doctor tomorrow. But i m juste terrified of lip necrosis. Thank you for your help!
1 Answers
Dr. Elham Jafari Staff answered 2 years ago

Brusing vs. Necrosis

 
Hi and thank you for your question! With any concerns following fillers, you should contact your injector as they have accurate info on your treatment and they can provide appropriate care. This being said, swelling and bruising are fairly common after filler injections in lips and the pictures you posted are consistent with that. Bruising is caused by release of blood from vessels into the tissues and it has no lasting effects or concerns other than a discoloration that is temporary and self-limiting in patients with healthy coagulation system. Necrosis on the other hand is a far more serious condition in which tissues are injured and die (e.g. due to compromise of blood supply). The clinical picture is generally far more severe and might involve pain, more severe discoloration, wound, etc. Hence, a simple discoloration that is not associated with other signs or symptoms and is gradually improving should bot be a cause of concern after filler. Please make sure to do a follow up with your injector and good luck!

 


IMPORTANT: These answers are for educational purposes only and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.